| Catalog Number |
0117016 |
| Medical Device Problem Codes |
Defective Device (2588); Patient Device Interaction Problem (4001)
| Health Effect - Clinical Code |
Seroma (2069)
| Date of Event |
01/06/2016
Type of Reportable Event
Serious Injury
Event or Problem Description
Per information provided by patient's attorney: (b)(6) 2011 - patient was diagnosed with three incisional hernia thereby underwent open repair with the implant of ventralex mesh (device #1).Per operative notes, "the scarred subcutaneous adipose tissue to a large hernia sac with two hernias were noted.The fascial bridge connecting the hernias was opened converting into a single hernia.The fascial edges were freed and adherent omentum was taken down.A ventralex patch (device #1) was placed in fascial tissue plane and sutured.Another fascial defect was closed primarily.The defect was closed on top of the patch." (b)(6) 2012 - patient had symptomatic gall stones thereby underwent laparoscopic cholecystectomy.(b)(6) 2015 - patient was diagnosed with large recurrent midline incisional hernia with intrabdominal adhesions and partial small bowel obstruction thereby underwent open repair with the explant of ventralex (device #1) and implant of bard soft mesh (device #2) and xenmatrix ab (device #3).Per operative notes, "the prior mesh (device #1) had pulled loose from surrounding fascia and was excised.Adhesions were noted to the small bowel both proximally and distally, fairly adherent in pelvis.Adhesiolysis was performed.A portion of omentum was resected.The extra muscle separation was noted from xiphoid down to pubic area.Component separation was performed.The central potion of posterior fascia had a large space and was closed with xenmatrix ab (device #3) was cut into oval placed and sutured.The bard soft mesh (device #2) was placed in retrorectus space and sutured." (b)(6) 2016 - patient was diagnosed with left abdominal wall hematoma/seroma thereby underwent ultrasound guided aspiration of abdominal wall fluid collection.Per operative notes, "area of soft tissue containing multiple septations and minimal fluid was noted.The serous fluid were obtained." attorney alleged that the patient had adhesions, bowel obstruction, mesh migration, pain, hernia recurrence and emotional injuries.It was also alleged that patient had complications urinating due to adhesion damage.
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.Per medical records review, about 1 month post implant of bard soft mesh, patient was diagnosed with seroma thereby underwent additional surgery.The instructions-for-use supplied with the device list seroma as a possible complication.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Note, the manufacturing date (15-feb-2015) is considered to be a best estimate.This emdr represents the bard soft mesh (device #2).An additional emdr was submitted to represent the xenmatrix ab (device #3) and additional supplemental emdr was submitted to represent the mesh ¿ ventralex ( device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.